Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Diagnosed with epilepsy. On Oxetol. MRI normal. Talks to herself, sleeps, laughs the whole day. Having psychological problem. Solution?

hi! i have an elder sister who is of 36 yrs and been sufferring from various problems from about 20 yrs. we have not got a proprer solution regarding her problem ,so can u please hepl us with it.She has been taking the tablet OXETOL 300 mg for the past 20 yrs but still ther has been no improvement .since some yrs she has been becoming worst. she is suffering from something called as the EPILIPSEY but all her reports are normal,we haveeven done her MRI but that also was normal.she keeps on talking to her self the whole day but we dont khow excatly wht she talks.she does all her day to day work properly.she eats well sleeps on tme evrythng but does not do any household duties at home.for more than 10yrs she has been treated from BANGLORE THE NIMANS HOSPITAL.but still there no such improvements in her yet. the doctors there have told us that she is having a phycho problom and so has to be treated under a phsyciatric.she is on OXETOL 300 mg RESIDONIA PLUS . She has become very agrrogant these days.she only sleeps laughs and talks the whole day.kindly help us with some solution or help us with the best doctors for consultation. this is my email idso indly send in ur reply to the YYYY@YYYY or call on MR.RATNAKAR AMANNA at 0000. thanking u.
Asked On : Tue, 8 Jan 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the descripion of your sister's psychiatric problems, it appears that she may be suffering from a psychotic disorder, probably schizophrenia. Schizophrenia is a chronic pschiatric illness where the patient can have hallucinations (like hearing voices - the "talking to self" is actually the person's response to hearing voices), delusions, deterioration in personal, social and occupational functioning, etc.

In addition to the anti-epileptic medication (Oxetol), she has been put on an anti-psychotic medication (Residonia Plus). If her psychiatric symptoms are still not controlled, then you have you go for a follow up, to see if medication has to be increased or changed. It is important to understand that since this psychiatric problem is a chronic one, treatment can only control or decrease the symptoms, and not cure the illness completely. So, regualr medication and follow up is a must continuously.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 10 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor